Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2001, 5:07 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2001, 5:07 PM CDT (22:07 UTC)
- Expired
- May 11, 2001, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:30 PM CDT | Thunderstorm Wind 50 E | Countywide, TN | Highway dept. reported a few trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 112208 SVRBNA TNC081-085-112245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 507 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CENTERVILLE SOUTHEASTERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 545 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF CENTERVILLE...OR ABOUT 14 MILES NORTH OF LINDEN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE AT 540 PM CDT DAMAGING WINDS...LARGE HAIL WITH TORRENTIAL RAIoNFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:41 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 11, 1:41 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT FRI MAY 11 2001 SHOWERS AND THUNDERSTORMS CONTINUE POPPING UP ACROSS THE MID STATE, WITH SOME STORMS GETTING CLOSE TO SEVERE THRESHOLDS. AIR MASS IS MARITIME TOPICAL, WITH DEW POINTS IN THE 60S, AND QUITE UNSTABLE, WITH 12Z BNA SOUNDING SHOWING CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 1883 J/KG AND A LIFTED INDEX OF -4.5. COLD FRONT INCHING CLOSER TO THE MID STATE, WITH 18Z POSITION ACROSS SOUTHERN IL AND SOUTHEAST MO. MODELS STILL QUITE CONSISTENT IN THEIR SOLUTIONS, WITH COLD FRONTAL PASSAGE AT BNA PEGGED AROUND 09Z. ALTHOUGH THE FRONT IS NOT NECESSARILY STRONG, A THIN RIBBON OF DEEPER MOISTURE WILL SWING ACROSS THE REGION. BELIEVE SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A RESULT. LOOK FOR A QUICK CHANGE BY SATURDAY AFTERNOON AS SKIES CLEAR OUT UNDER A DEEP, POST-FRONTAL NORTHWEST FLOW. THE REMAINDER OF THE WEEKEND AND FIRST OF NEXT WEEK WILL BE QUITE PLEASANT, WITH MOSTLY SUNNY SKIES AND SEASONAL TEMPERATURES. OVERALL, LOOK FOR FEW CHANGES WITH THE AFTERNOON ZONE FORECAST PACKAGE. BNA 61/75/48/76/52 53000 CSV 58/69/43/71/50 53000 .BNA...NONE. 08
In the hours before
Special weather statement, May 11, 1:22 PM CDT, 3 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 122 PM CDT FRI MAY 11 2001 WITH A WARM MOIST AIR MASS AND AN UNSTABLE ENVIRONMENT IN PLACE ACROSS THE MID STATE, THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON. MOST OF THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE THRESHOLDS, WITH FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL, AND BRIEF HEAVY RAINFALL BEING THE PRIMARY THREATS. SOME OF THESE STORMS MAY BECOME SEVERE, BUT WIDESPREAD, ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. A COLD FRONT WILL PASS ACROSS MIDDLE TENNESSEE OVERNIGHT, BRINGING ANOTHER ROUND OF CONVECTION TO THE REGION. AGAIN, SEVERE WEATHER IS NOT EXPECTED WITH THIS COLD FRONTAL PASSAGE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS DUE TO SEVERE WEATHER IS POSSIBLE THIS AFTERNOON, BUT NOT EXPECTED, AS SEVERE STORMS WILL BE SPORADIC. 08
Local storm report, May 11, 2:32 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
232 PM CDT FRI MAY 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM NASHVILLE TN WIND DAMAGE
05/11/01 DAVIDSON POWER LINES DOWN IN
SOUTH NASHVILLE
REPORTED BY EMERGENCY
8 MANAGEMENT
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| May 11, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 29 min |
| May 11, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 35 min |
| May 11, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 11, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 34 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.